Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 134, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Jun 10, 2011, 8:15 PM CDT for Anderson County, Kansas. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2011, 8:15 PM CDT (01:15 UTC)
- Expired
- Jun 10, 2011, 8:30 PM CDT
- In force
- 15 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
County Anderson County, KS
The radar
The Pleasant Hill radar (KEAX), 112 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 4:57 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 1.3 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1171 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 649 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 373 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 14.2
The text
As transmitted, in the capitals the NWS used until 2016.
396
WUUS53 KTOP 110115
SVRTOP
KSC003-110130-
/O.NEW.KTOP.SV.W.0134.110611T0115Z-110611T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
815 PM CDT FRI JUN 10 2011
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ANDERSON COUNTY IN EAST CENTRAL KANSAS...
* UNTIL 830 PM CDT
* AT 811 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING WALNUT SIZE HAIL. THIS
STORM WAS LOCATED NEAR KINCAID...OR 16 MILES SOUTHEAST OF
GARNETT...MOVING EAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
KINCAID AND MAINLY RURAL AREAS OF SOUTHEASTERN ANDERSON COUNTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF
BALL SIZE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS!
STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.
&&
LAT...LON 3815 9520 3813 9507 3804 9507 3803 9508
3803 9516 3803 9522
TIME...MOT...LOC 0115Z 273DEG 11KT 3807 9511
WIND...HAIL <50MPH 1.50IN
$$
BARJENBRUCH1 follow-up statement
625
WWUS53 KTOP 110126
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
826 PM CDT FRI JUN 10 2011
KSC003-110136-
/O.EXP.KTOP.SV.W.0134.000000T0000Z-110611T0130Z/
ANDERSON-
826 PM CDT FRI JUN 10 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ANDERSON COUNTY
WILL EXPIRE AT 830 PM CDT...
AT 826 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE
SEVERE THUNDERSTORM THAT PROMPTED THE WARNING WAS EXITING THE
AREA...THUS THE WARNING WILL EXPIRE AT 830 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. STAY ALERT TO THE
WEATHER.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
&&
LAT...LON 3815 9520 3813 9507 3804 9507 3803 9508
3803 9516 3803 9522
TIME...MOT...LOC 0126Z 273DEG 11KT 3807 9507
$$
BARJENBRUCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 6:57 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jun 10, 6:57 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 657 PM CDT FRI JUN 10 2011 ...UPDATE TO AVIATION... .UPDATE... THUNDERSTORMS HAVE DEVELOPED ALONG A WEAK FRONTAL BOUNDARY EXTENDING FROM OSKALOOSA THROUGH TOPEKA...OSAGE CITY...AND EMPORIA. THE ENVIRONMENT IN THE WARM SECTOR EAST OF THE FRONT IS CURRENTLY CHARACTERIZED BY WEAK INHIBITION...1500 TO 2000 J/KG OF MIXED LAYER CAPE....AND 35 TO 45 KTS OF DEEP LAYER WIND SHEAR. THESE CONDITIONS ENCOURAGE DEVELOPMENT OF SUPERCELLS. HOWEVER... THE STORMS THAT HAVE DEVELOPED IN THE PAST HOUR IN SHAWNEE AND JEFFERSON COUNTY ARE IN AN AREA WITH SLIGHTLY GREATER CONVECTIVE INHIBITION AND THE UPDRAFTS MAY ACTUALLY BE HINDERED A BIT BY THE STRONGER SHEAR IN THAT AREA. HAVE THUS ISSUED THE WATCH TO THE SOUTHEAST OF CURRENT CONVECTION WHERE CONDITIONS LOOK A BIT MORE FAVORABLE IN TERMS OF DEVELOPING SEVERE UPDRAFTS. THE MOST FAVORABLE TIMING FOR SEVERE WEATHER THIS EVENING WILL LIKELY OCCUR FROM 530 PM THROUGH 830 PM IN THE LOCAL FORECAST AREA. LOW LEVEL WINDS ARE VERY WEAK IN THE WARM SECTOR...WITH WEAK LOW LEVEL SHEAR IN PLACE AS WELL. THUS...WHILE LCL'S ARE ON THE LOW SIDE...DO NOT ANTICIPATE MUCH IN THE WAY OF LOW LEVEL ROTATION WITH ANY OF THIS ACTIVITY. NEVERTHELESS...WILL MONITOR CLOSELY GIVEN THE PRESENCE OF THE SLOW MOVING FRONTAL BOUNDARY AND POTENTIAL FOR SUPERCELL DEVELOPMENT. BARJENBRUCH && .SHORT TERM (TONIGHT THROUGH SATURDAY)... UPPER LOW MOVING ACROSS THE NORTHERN PLAINS BRINGING SOME SHEER VORTICITY ACROSS CENTRAL AND NORTHERN KANSAS...WHICH IS WORKING ON SOME ELEVATED INSTABILITY ACROSS THE NORTHERN COUNTIES AND PRODUCING ISOLATED SHOWERS AND STORMS THERE. SURFACE FRONT ASSOCIATED WITH THE LOW HAS PUSHED SOUTHWARD TOWARD THE WICHITA AREA...WITH WARM SOUTHERLY FLOW IN NORTHERN OKLAHOMA STALLING ITS SOUTHERLY PROGRESS. HIGHS HAVE REACHED LOWER 80S WHERE THE SUN HAS BROKEN OUT...AND REMAINED IN THE 60S AND 70S ACROSS THE NE UNDER THE CLOUDS. MAY STILL GET SOME SHOWERS AND STORMS ALONG THE FRONT TO THE SOUTH...AND MID LEVEL WINDS OVER THE FRONT REMAIN SOUTHERLY ACROSS THE EAST SO WILL CARRY SOME SLT TO CHANCE POPS ACROSS THE EAST CENTRAL COUNTIES OVERNIGHT MAINLY BEFORE MIDNIGHT. WILL PASS ALONG TO NEXT SHIFT TO WATCH FOR PATCHY MORNING FOG IF SKIES CLEAR ENOUGH TO GIVE RADIATIONAL COOLING A SHOT. COOL NORTHEASTERLY FLOW WITH THE SFC HIGH CONTINUES ACROSS OUR AREA THROUGH THE DAY SATURDAY AND EXPECT A NICE LATE SPRING DAY WITH HIGHS UPPER 70S TO LOWER 80S. THUNDERSTORMS EXPECTED TO HOLD OFF FOR OUR AREA UNTIL THE EVENING HOURS. CRAVEN && .LONG TERM (SATURDAY NIGHT THROUGH FRIDAY)... SURFACE LOW PRESSURE WILL DEEPEN IN THE HIGH PLAINS SATURDAY NIGHT IN RESPONSE TO HEIGHT FALLS ALOFT FROM A DIGGING UPPER TROUGH IN THE WESTERN CONTINENTAL UNITED STATES. A STALLED FRONT IN SOUTHERN KANSAS WILL LIFT NORTH AS A WARM FRONT IN RESPONSE TO AN INCREASING PRESSURE GRADIENT. MODEL GUIDANCE DIFFERS ON EVOLUTION OF CONVECTION INITIATION SATURDAY NIGHT AND SUNDAY. THE NAM IS FURTHEST WEST WITH THE SURFACE LOW AND BACKS THE LOW LEVEL JET BEFORE THE JET VEERS WITH THE PASSAGE OF THE UPPER LEVEL WAVE THROUGH NORTHEAST KANSAS. MEANWHILE...THE GFS IS FURTHER EAST WITH THE SURFACE LOW WITH A MORE VEERING LOW LEVEL JET. THE ECMWF IS MORE OF A COMPROMISE SOLUTION AND HAVE FAVORED THE ECMWF AND GFS FOR THIS FORECAST. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR THIS FRONT AND TRACK THROUGH NORTHEAST KANSAS SATURDAY NIGHT INTO SUNDAY. PRECIPITABLE WATER VALUES AIDED BY STRONG MOISTURE TRANSPORT WILL ALLOW FOR EFFICIENT RAIN PROCESSES ALONG WITH HEAVY RAIN IN THE STRONGER THUNDERSTORMS. SHEAR PROFILES ALONG WITH INSTABILITY ALSO SUPPORT THE POTENTIAL OF MARGINALLY SEVERE THUNDERSTORMS. WILL ALSO NEED TO MONITOR THE POTENTIAL OF FLOODING WHERE THUNDERSTORMS TRACK OVER THE SAME AREAS AND IN BASINS WHERE FLASH FLOOD GUIDANCE IS LOWER DUE TO PREVIOUS HEAVY RAIN. UPPER LEVEL RIDGING IS PROGGED TO BUILD INTO THE SOUTHERN AND CENTRAL PLAINS MONDAY BRINGING AN UPSWING IN TEMPERATURES. TUESDAY AN UPPER TROUGH WILL MOVE THROUGH THE NORTHERN PLAINS NUDGING A WEAK FRONT SOUTH INTO NORTHEAST KANSAS. THIS FRONT WILL BRING A CHANCE FOR THUNDERSTORMS TUESDAY NIGHT. A STRONGER UPPER WAVE LATE IN THE FORECAST PERIOD LOOKS TO PROVIDE A BETTER CHANCE FOR THUNDERSTORMS. ANGLE && .AVIATION... SCT-BKN MVFR CIGS TO CONTINUE THROUGH 02Z NEAR THE TAF SITES THEN BECOME VFR. SOME MVFR VSBYS ARE POSSIBLE AFTER 09Z THEN VFR AGAIN AFTER 14Z. WINDS WILL VEER FROM THE NORTH TO THE EAST BY 21Z SAT. CONVECTION WILL REMAIN SOUTHEAST OF THE TERMINAL LOCATIONS. 53 && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 10, 5:21 PM CDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 521 PM CDT FRI JUN 10 2011 KSZ008>012-020>024-026-034>040-054>056-058-059-112230- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 521 PM CDT FRI JUN 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT GENERALLY SOUTH AND EAST OF THE KANSAS TURNPIKE. SOME OF THE THUNDERSTORMS COULD BECOME SEVERE AND PRODUCE QUARTER SIZE HAIL AND STRONG DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE ENTIRE AREA SATURDAY NIGHT INTO SUNDAY. SOME OF THE THUNDERSTORMS COULD BECOME MARGINALLY SEVERE AND PRODUCE LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAINFALL COULD LEAD TO FLOODING. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF THE OUTLOOK AREA MID TO LATE NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Local storm report, Jun 10, 7:02 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
702 PM CDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 9 WSW HARRIS 38.27N 95.59W
06/10/2011 E1.00 INCH COFFEY KS PUBLIC
&&
MRCLocal storm report, Jun 10, 7:18 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
718 PM CDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 2 N WESTPHALIA 38.21N 95.49W
06/10/2011 E1.75 INCH ANDERSON KS EMERGENCY MNGR
MOST STONES QUARTER SIZE WITH FEW GOLF BALL SIZED STONES
MIXED IN.
&&
MRCLocal storm report, Jun 10, 7:24 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
724 PM CDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM HAIL 5 E WESTPHALIA 38.19N 95.40W
06/10/2011 E1.75 INCH ANDERSON KS TRAINED SPOTTER
QUARTER SIZE TO GOLFBALL SIZE HAIL COVERING THE GROUND.
&&
JWLocal storm report, Jun 10, 8:01 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
801 PM CDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL KINCAID 38.08N 95.15W
06/10/2011 E1.00 INCH ANDERSON KS TRAINED SPOTTER
&&
MRCLocal storm report, Jun 10, 8:03 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
803 PM CDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 PM HAIL 1 NE LONE ELM 38.09N 95.23W
06/10/2011 E1.75 INCH ANDERSON KS LAW ENFORCEMENT
REPORT RELAYED VIA ALLEN COUNTY DISPATCH AND WFO WICHITA.
&&
JWLocal storm report, Jun 10, 8:05 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
805 PM CDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM HAIL 2 E KINCAID 38.08N 95.12W
06/10/2011 E0.88 INCH ANDERSON KS EMERGENCY MNGR
REPORT RELAYED BY LINN COUNTY EMERGENCY MANAGEMENT.
&&
MRCThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 7:11 PM CDT | Severe Thunderstorm Warning | TOP | Anderson, Coffey | 64 min |
| Jun 10, 7:19 PM CDT | Tornado Warning | TOP | Anderson | 41 min |
| Jun 10, 10:24 PM CDT | Special Weather Statement | TOP | Coffey | 21 min |
| Jun 10, 10:36 PM CDT | Severe Thunderstorm Warning | TOP | Anderson, Coffey | 14 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.